I take Atripla and have dreams every night, not scary ones, but crazy ones, and don't feel like i get enough rest, always waking up seems like every 2-3 hrs. Then try to fall back to sleep only to keep dreaming. Does any one else have this problem? and what do you do for it? Some help would be appreciated.
Many patients initially (during first 2-4 weeks) have sleep/dream problems related to the efavirenz in Atripla. In perhaps 5-10% of cases those problems persist after 1-2 months. Making sure not to take the Atripla with good (particularly containing fat) that can increase the efavirenz blood levels and experimenting with timing (ie try taking in morning instead of evening) are common maneuvers to consider. rather than take another medication to address sleep/dream abnormalities often a switch to an alternative regimen on a trial basis is worth considering(ie rilpivirine, an integrase inhibitor, or a boosted protease inhibitor instead of efavirenz-all of those have lower rate of brain/dream/sleep side effects than efavirenz). KH